MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 11/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A returned product evaluation confirmed that the distal tip section of the catheter was severely damaged and a piece was missing.The missing piece was reported to be left inside the patient's vasculature.The damage found on the returned unit is consistent with torquing the catheter against resistance while the tip is fixed.The most likely root cause is damage during use.Manufacturing record review was completed no non-conformances to this event was noted.
 
Event or Problem Description
Physician was using the turnpike lp for a cto.He felt the tip became lodged in an area of calcium and the tip dislodged.The tip was not able to be retrieved.Additional information received via medsun uf importer report# (b)(4): the patient has very calcified arteries and the catheter tip tore in the calcium.The tip embolized down and could not be retrieved due to distal location.The coronary artery had normal flow at the end of the case.Other information received about the patient: that may have influenced the outcome of the event: on (b)(6) 2016 lhc to fix left circumflex but failed with embolization of balloon tip to distal lcx.On (b)(6) 2017 patient went for staged pci of the left cx laser atherectomy and during the procedure had fracture of the angioplasty balloon which embolized distal left cx and was unable to retrieve after multiple attempts.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7072011
Report Number2134812-2017-00103
Device Sequence Number10978944
Product Code DQY
UDI-Device IdentifierM20656380
UDI-PublicM20656380
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/02/2018
Device Model Number5638
Device Lot Number600512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2017
Initial Report FDA Received Date11/30/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR